|Generic:||Pseudoephedrine + Guaiphenasine + Triprolidine|
|Weight:||(30 mg+100 mg+1.25 mg) / 5 ml|
|Therapeutic Class:||Combined cough expectorants|
|Manufacturer:||Incepta Pharmaceuticals Limited|
|Last Updated:||2020-11-19 18:15:00|
Aquaphen Syrup contains Pseudoephedrine + Guaiphenasine + Triprolidine. Aquaphen uses:
This is indicated for the symptomatic relief of upper respiratory tract disorders accompanied by productive cough which benefits from the administration of a nasal decongestant, a histamine H1 receptor antagonist and an expectorant combination.
Aquaphen Syrup contains Pseudoephedrine + Guaiphenasine + Triprolidine (30 mg+100 mg+1.25 mg) / 5 ml. Aquaphen doses:
Adult and Children over 12 years: 10 ml (2 teaspoonful) three times a day.
Children 6-12 years: 5 ml (1 teaspoonful) three times a day.
Children 2-5 years: 2.5 ml (1/2 teaspoonful) three times a day.
A physician’s advice is preferred before administering this preparation to children aged less than 2 years.
CNS depression or excitation, drowsiness (reported most frequently), sleep disturbances, hallucinations (rarely reported), skin rashes with or without irritation, tachycardia, dryness of mouth, nose and throat have occasionally been reported.
Pseudoephedrine is a decongestant as well as a bronchodilator for the upper respiratory tract, which gives symptomatic relief of nasal congestion. Pseudoephedrine is both an α-and β-adrenergic receptor agonist. It causes vasoconstriction via direct stimulation of α-adrenergic receptors of the respiratory mucosa. It also directly stimulates β-adrenergic receptors causing bronchial relaxation, increased heart rate and contractility.
Like ephedrine, pseudoephedrine releasing norepinephrine from its storage sites, an indirect effect. This is its main and direct mechanism of action. The displaced noradrenaline is released into the neuronal synapse where it is free to activate the postsynaptic adrenergic receptors.
Guaifenesin reduces the viscosity of tenacious sputum and is used as an expectorant. It increases the hydration of respiratory tract, thereby increasing the volume and reducing the viscosity of bronchial secretions.
Triprolidine is an antihistamine; it is used for the symptomatic relief of hypersensitivity reactions including rhinitis, conjunctivitis and urticaria.
As with any other antihistamine therapy, Pseudoephedrine, guaiphenasine & triprolidine may cause drowsiness. If affected, patients should be advised not to drive or operate machinery. Concomitant administration of alcohol or other centrally acting sedatives should be avoided. Although Pseudoephedrine has no pressor effects in normotensive patients but Pseudoephedrine, guaiphenasine & triprolidine should be used with caution to patients suffering from mild to moderate hypertension. Moreover, caution should also be exercised in the following disease conditions - hypertension and heart disease, diabetes, hyperthyroidism, elevated intra-ocular pressure, prostatic enlargement, severe renal and hepatic impairment. This preparation should not be used for persistent or chronic cough, which occurs with smoking, asthma or emphysema or where excessive secretions accompany cough, unless directed by a physician.
Concomitant use of Pseudoephedrine, guaiphenasine & triprolidine with sympathomimetic agents such as decongestants, tricyclic antidepressants, appetite suppressants and amphetamine-like psychostimulants or with monoamine oxidase inhibitors which interfere with the catabolism of sympathomimetic amines may occasionally cause a rise in blood pressure. Because of its pseudoephedrine content, Pseudoephedrine, guaiphenasine & triprolidine partially reverse the hypotensive action of drugs which interfere with sympathetic activity including guanethidine, methyldopa, alpha-adrenergic blocking agents.
Although pseudoephedrine, triprolidine and guaiphenesin have been in widespread use of many years without apparent ill consequence, there are no specific data on their use during pregnancy. Caution should therefore be exercised by balancing the potential benefits of treatment of the mother against any possible hazards to the developing fetus.
This is contraindicated in the cases of known hypersensitivity to any of its constituents, cardiovascular disease including hypertension, lower respiratory symptoms including asthma, monoamine oxidase inhibitor (MAOI) therapy.
The effects of acute toxicity from Pseudoephedrine, guaiphenasine & triprolidine may include drowsiness, irritability, restlessness, lethargy, dizziness, gastrointestinal discomfort, respiratory depression, convulsion, tremor, tachycardia and hypertension. Incase of overdose, necessary measures should be taken to maintain and support respiration and control convulsion. Gastric lavage may be undertaken if indicated. Catheterization of bladder may be necessary.
Store below 25° C. Protect from light. Do not refrigerate.
Aquaphen Syrup price in Bangladesh 58.80